Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Inconclusive Hep C result
Dec 22, 2009

Hi

I am HIV+ on meds, CD4 600+ VL undetectable. I have only had bareback sex once in the last year since my last hep c test which was negative. However, I am on Accutane which from my last results and these has increased my liver results as you can imagine.

Could the accutane have anything to do with the result, I am away from home and cannot get back to the clinic until the new year to get re-tested and as you can imagine this is playing on my mind significantly.

Many thanks and donation on way, thanks for your hard work and support to us all,

Garry

Response from Dr. Frascino

Hello Garry,

I'm not sure what you mean by an "inconclusive Hep C result?" There are a number of different tests used to evaluate hepatitis C, each with its own limitations regarding interpretation. What's important to point out is that "inconclusive" is not hepatitis C "positive." There are a variety of things that may confound various tests. (I doubt your Accutane is the cause.) Your hepatitis C acquisition risk is very low (one episode of commando-Rambo-bareback sex). Consequently, the statistical odds are all in your favor that you do not have hepatitis C.

Try not to worry. (Worrying won't change anything anyway.) Enjoy the Holidays and then get reevaluated in January.

Good luck!

Dr. Bob



Previous
FREAKING OUT over slip in judgement
Next
thank you for saving my life.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement